View Full Version : Is it the meds or not?


Seravance
11-02-12, 05:33 PM
I posted another thread here (http://www.addforums.com/forums/showthread.php?t=134309). You don't have to read it, it's long and whiny. I do have some questions to go along with it, but these are more based on the new medication (50mg Seroquel) I'm on and the potential side effects.

I say potential, because I'm not even sure it's the meds at all, and I'm looking for advice from others of you who have taken it.

First off, I think I hate Seroquel. I know that I need to give it more time because I've only been taking it for one week and I need to give my body time to get used to it.

Reasons I hate it:

1) It makes me sleep too long and straight through alarms. I'm completely exhausted through out the day.

2) It makes me feel awful. Mostly right after I take it, sometimes throughout the day. I feel like my head is in the clouds, my reaction time is slowed, I'm having a hard time listening to people and responding appropriately.

3) I wake up absolutely p*ssed off for no reason. Even on days where I haven't overslept. I'm just completely furious and I explode on my boyfriend and my best friend when all they say is "Good morning," "How are you?" or something equally innocent. I'm pretty sure I quite nearly lost my best friend today because of something I said to her that was completely unwarranted. Today I felt violently angry. I'm not a violent person whatsoever. I'm pretty much against violence in general and excepting childhood "fights", I've only ever been violent toward myself. This feeling scares me.

4) This angry feeling lasts a good long while. Today it's lasting all day. I know it's irrational and I know I need to calm down before I say something I'll regret (AGAIN) but I can't seem to help it.

5) If I'm not irrationally angry, I feel completely empty. I can't seem to think at all. I know that sounds strange, but that's the only way I can say it. I'll sit at my tv and play Risk on the PS3 (my current obsession for whatever weird reason) and I simply cannot make the right moves or win, even though I'm actually quite good at it. I just can't think. I can't cry, I can't get angry, can't do anything.

6) When night rolls back around again, but before I take the Seroquel, I'm almost overwhelmed with despair. It's not so much that I feel sad, but that I think I should feel sad. Or guilty, as was the case a few embarrassing nights where I couldn't seem to stop myself from texting anyone I thought I had wronged in recent memory. I was just so sure that everyone hated me and I was the worst friend or relative in existence. Last night I spent too long in an already stressful work situation apologizing to the girl I was working with, who luckily understood why, but still kept saying that I hadn't done anything wrong to begin with.

7) My anxiety has been through the roof a few days. I thought this was because I started taking Adderall IR in the afternoons, but it even happens when I only take the XR in the mornings. I only get this anxiety in the afternoon, after my Adderall (XR) has had plenty of time to kick in and nearly wear off.

8) Last one...worst one...ok. I'm not suicidal per se, I just think everyone in my life would be better off if I were dead. It's not like thinking about or attempting suicide before, where I've been a complete, sobbing mess. It's almost like I've thought about it rationally and it just seems the most logical decision. Which, I know, is ridiculous. I just can't stop myself thinking it anyway.

Are any of these symptoms caused by the Seroquel? Should I call my doctor or just wait them out and try to live with it a while longer? I'm more interested in whether or not these are symptoms that have been experienced by others who have taken Seroquel. If they aren't, what are the usual symptoms?


I should add that I have no plans to actually hurt myself or try to do anything stupid. It's just how I've been feeling and I'm looking for a little advice on the matter.

sarahsweets
11-02-12, 06:05 PM
All of these side effects can be caused hy seroquel and I wouldn't wait a minute longer to tall to your doctor.

Seravance
11-03-12, 11:08 AM
All of these side effects can be caused hy seroquel and I wouldn't wait a minute longer to tall to your doctor.

Why should I call if they are normal side effects though? I mean, what can she possibly do to help me? I can only think of two things, she would either tell me to keep taking the Seroquel and give my body a bit longer to adjust, or she would start me out on a new med that would likely cause just as many negative side effects.

If anyone has taken Seroquel and experienced these side effects, how long do they last?

sarahsweets
11-03-12, 12:05 PM
I should have been more clear. Some of what you mentioned are side effects and others are negative REACTIONS. Yes you have to adjust but not so much where you are experiencing such negative results. There are other anyipsychotics that work well and have less severe side effects.

Seravance
11-03-12, 12:11 PM
I should have been more clear. Some of what you mentioned are side effects and others are negative REACTIONS. Yes you have to adjust but not so much where you are experiencing such negative results. There are other anyipsychotics that work well and have less severe side effects.

Ok, I see. Could you tell me which of the things I listed are negative reactions rather than normal and common side effects? If I'm going to call my doctor, I want to be able to be as clear and straight forward with her as I can and not give her way more information than she needs.

I just worry about calling her and having to start another med that gives me similar, or different but equally horrible, side effects.

Raye
11-04-12, 03:56 AM
I've tried Seroquel. The effect was personally awful for me. It made me so tired, I laid in bed.. my body was exhausted but my mind was wide awake. It was like my body was paralyzed but I was able to see and hear things around me. When I did finally fall asleep, the next day I was a walking zombie. If it's not working out for you, I'd let your Dr. know.

Seravance
11-05-12, 01:47 PM
I've tried Seroquel. The effect was personally awful for me. It made me so tired, I laid in bed.. my body was exhausted but my mind was wide awake. It was like my body was paralyzed but I was able to see and hear things around me. When I did finally fall asleep, the next day I was a walking zombie. If it's not working out for you, I'd let your Dr. know.

I've only felt like that one day, and it's because I was so completely out of it that I forgot to take my Adderall. I was completely useless all day and that's not something I can afford right now. Fortunately it's not something that happened again to a large degree.

I had an incredibly stressful day yesterday and when I took the Seroquel, I was still awake for nearly three hours, when usually it knocks me out after less than one. That was a horrid feeling. My head felt too heavy, I was clumsy and off balance, and I swear I was way more paranoid than usual. I'm hoping that it was solely because of my awful day and not because the sedating effects of Seroquel are starting to slowly wear off (I've read they can do that?). I woke up much easier and earlier than I've been able to in the past week too.

The only thing I'm still concerned about is the anger. I'm seriously having the weirdest violent urges and it makes me incredibly uncomfortable. I'm hoping they will pass, but they haven't lessened at all so I don't know. I'm still having slight problems feeling appropriate (or any) emotions aside from that. And the odd thoughts of suicide haven't ceased, but they aren't getting worse of making me seriously consider any actions.

Should I just keep trying to wait this out and see if my body eventually adjusts? I really don't want to start another medication and go through all of this again without really giving Seroquel a fair chance.

dogluver358
11-06-12, 01:24 PM
No. Those are not normal reactions to Seroquel and you should call your doctor immediately. I know you think other meds out there have the same effects, but they don't. There are plenty out there that would not cause this. If you even have logical thoughts of suicide as you put, please call your doctor immediately. Don't wait. Your doctor definitely would want to know. Why are you taking it btw? There are other meds that won't cause this.

Seravance
11-06-12, 02:38 PM
No. Those are not normal reactions to Seroquel and you should call your doctor immediately. I know you think other meds out there have the same effects, but they don't. There are plenty out there that would not cause this. If you even have logical thoughts of suicide as you put, please call your doctor immediately. Don't wait. Your doctor definitely would want to know. Why are you taking it btw? There are other meds that won't cause this.

I'm taking it for Bipolar Disorder. It's not helping though. I know meds take time, and I'm trying to be patient, but it's getting increasingly difficult. You're right and I will call my doctor about this.